Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 112, NWS Albany, NY

August 5, 2014Warren County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 5, 2014, 2:17 PM EDT for Warren County, Washington County, New York. It was in force for 58 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2014, 2:17 PM EDT (18:17 UTC)
Expired
Aug 5, 2014, 3:15 PM EDT
In force
58 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Warren County, NY, Washington County, NY

The radar

The Burlington radar (KCXX), 98 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 2:30 PM EDTTSTM WND DMGSabbath Day Point, NYMULTIPLE TREES DOWN
Aug 5, 2:30 PM EDTTSTM WND DMGSilver Bay, NYTWO TREES DOWN.
Aug 5, 2:30 PM EDTHAIL 0.88Sabbath Day Point, NY
Aug 5, 2:32 PM EDTTSTM WND DMGHuletts Landing, NYLARGE NUMBER OF TREES DOWN AT POST MASTERS HOUSE.
Aug 5, 2:50 PM EDTTSTM WND DMGDresden Center, NYTREES AND WIRES DOWN.
Aug 5, 3:06 PM EDTTSTM WND DMG2 S Fair Haven, VTTREE DOWN ON SWAMP ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WUUS51 KALY 051817
SVRALY
NYC113-115-051915-
/O.NEW.KALY.SV.W.0112.140805T1817Z-140805T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
217 PM EDT TUE AUG 5 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF WHITEHALL...

* UNTIL 315 PM EDT

* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HULETTS LANDING...OR 7 MILES NORTH OF WHITEHALL...AND MOVING EAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PUTNAM STATION AND 6 MILES SOUTH OF PUTNAM BY 225 PM EDT...
  LOW HAMPTON BY 240 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.

LAT...LON 4372 7336 4369 7340 4365 7342 4362 7341
      4359 7342 4358 7340 4363 7337 4363 7332
      4355 7325 4356 7361 4374 7362 4377 7335
TIME...MOT...LOC 1817Z 268DEG 11KT 4366 7340

$$
2 follow-up statements
607 
WWUS51 KALY 051855
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT TUE AUG 5 2014

NYC113-051904-
/O.CAN.KALY.SV.W.0112.000000T0000Z-140805T1915Z/
WARREN NY-
255 PM EDT TUE AUG 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.

LAT...LON 4357 7344 4370 7343 4373 7340 4372 7336
      4369 7340 4365 7342 4362 7341 4359 7342
      4358 7340 4363 7337 4363 7332 4355 7325
      4355 7331
TIME...MOT...LOC 1854Z 268DEG 11KT 4366 7324

$$

NYC115-051915-
/O.CON.KALY.SV.W.0112.000000T0000Z-140805T1915Z/
WASHINGTON NY-
255 PM EDT TUE AUG 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN WASHINGTON COUNTY...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTH OF LOW HAMPTON...OR NEAR FAIR HAVEN...MOVING
EAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF DAMAGING WINDS WITH NUMEROUS TREES BLOWN 
DOWN IN HULETTS LANDING. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.

&&

LAT...LON 4357 7344 4370 7343 4373 7340 4372 7336
      4369 7340 4365 7342 4362 7341 4359 7342
      4358 7340 4363 7337 4363 7332 4355 7325
      4355 7331
TIME...MOT...LOC 1854Z 268DEG 11KT 4366 7324

$$
829 
WWUS51 KALY 051916
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT TUE AUG 5 2014

NYC115-051926-
/O.EXP.KALY.SV.W.0112.000000T0000Z-140805T1915Z/
WASHINGTON NY-
316 PM EDT TUE AUG 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
HAS EXPIRED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.

LAT...LON 4357 7344 4370 7343 4373 7340 4372 7336
      4369 7340 4365 7342 4362 7341 4359 7342
      4358 7340 4363 7337 4363 7332 4355 7325
      4355 7331
TIME...MOT...LOC 1855Z 268DEG 11KT 4366 7324

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:38 PM EDT, 39 minutes earlier.

Area forecast discussion, Aug 5, 1:38 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
138 PM EDT TUE AUG 5 2014

.SYNOPSIS...
PARTLY SUNNY AND WARM WEATHER IS EXPECTED TODAY. A SLOW
MOVING COLD FRONT APPROACHING FROM SOUTHERN CANADA WILL BRING A
CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA LATER TODAY AND
WEDNESDAY BEFORE CLEARING THE REGION. COOL AND BREEZY WEATHER...WITH
A CONTINUED THREAT OF AFTERNOON SHOWERS...IS FORECAST FOR THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 100 PM EDT...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WERE
BEGINNING TO POPPING UP ACROSS MUCH OF AREA. IT APPEARS OUR CAP
MIGHT BE BREAKING ALREADY. THE BUF RAOB INDICATED LESS CAPPING AS
THE ATMOSPHERE ALOFT BEGINS COOLING OFF AHEAD OF A COLD FRONT.
STORMS COULD BECOME MORE PRONOUNCED LATER ON.

WE WERE FOLLOWING A CLUSTER OF THUNDERSTORMS WORKING TOWARD EXTREME
SW NY. THE LATEST HRRR MODEL INDICATED THESE WOULD HOLD TOGETHER AND
MAKE INTO OUR REGION AROUND 00Z-02Z...MAINLY SOUTH OF ALBANY...BUT
THEN TRANSITIONING INTO A MORE SYNOPTIC RAIN EVENT. THIS IDEA WAS
NOT SUPPORT BY LATEST NAM AND GFS MODELS NOR THE LOCAL HIRESWRF. WE
WILL CONTINUE TO MONITOR BUT FOR NOW EXPECT CONVECTIVE ACTIVITY WILL
PICK UP A LITTLE THIS AFTERNOON DUE TO DIURNAL HEATING AND COOLING
ALOFT.

THE CLUSTER...OR WHAT IS LEFT OF IT...WILL MAKE IT INTO A PORTION OF
AREA THIS EVENING...ASSUMING IT CAN HOLD TOGETHER.

THUNDERSTORMS LATER THIS AFTERNOON...COULD PRODUCE LOCALIZED WIND
GUSTS AND HEAVY RAINFALL...BUT THE THREAT WAS DEEMED TOO LOW TO ADD
ENHANCED WORDING TO THUNDERSTORMS AT THIS TIME.

WITH STRONG DAYTIME HEATING EXPECTED...TEMPS WILL REACH INTO THE MID
AND UPPER 80S ACROSS MUCH OF THE REGION EXCEPT FOR UPPER 70S TO LOW
80S ACROSS THE SOUTHERN ADIRONDACKS. COMBINED WITH DEWPOINTS IN THE
LOW TO MID 60S AND MARGINAL MIDLEVEL LAPSE RATES AROUND 6.0
C/KM...AROUND 500-1500 J/KG OF SBCAPE IS EXPECTED BY MID AFTERNOON.

THERE WILL BE LITTLE IN THE WAY OF DYNAMIC FORCING ACROSS THE
REGION...AS A COLD FRONT REMAINS FAR ENOUGH NORTH AND WEST TO
ALLOW FOR LOCAL TOPOGRAPHIC/DIFFERENTIAL HEATING BOUNDARIES TO BE
THE PRIMARY FOCUS FOR CONVECTION. THE HRRR DEPICTS WIDELY
SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING
BETWEEN 12PM-2PM...AND PERSISTING THROUGH MUCH OF THE AFTERNOON
BEFORE A DECAYING CLUSTER OF STORMS CURRENTLY ACROSS THE LOWER
GREAT LAKES REACHES THE REGION BY THE LATE EVENING HOURS. ALTHOUGH
THERE WILL BE MODEST INSTABILITY IN PLACE...MEAGER DYNAMIC FORCING
WILL RESULT IN MAINLY GENERIC THUNDERSTORM ACTIVITY WITH THE
STRONGEST STORMS CAPABLE OF BRIEF HEAVY DOWNPOURS THAT MAY PRODUCE
LOCALIZED PONDING OF WATER ON ROADWAYS AS WELL AS IN LOW LYING AND
URBAN AREAS. HAVE ONLY GONE WITH SLIGHT CHANCE AND CHANCE POPS AS
COVERAGE WILL BE SCATTERED AT BEST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
ANY LINGERING SHOWERS OR THUNDERSTORMS SHOULD DISSIPATE THROUGH
THE EVENING...WITH INTERVALS OF CLOUDS THE REST OF THE NIGHT. THE
BETTER UPPER DYNAMICS ASSOCIATED WITH THE UPPER SYSTEM...AND THE
BETTER LOW LEVEL FORCING ALONG A TIGHTENING AND ADVANCING
BOUNDARY LAYER THERMAL GRADIENT SHOULD SUPPORT SCATTERED SHOWERS
AND THUNDERSTORMS WEDNESDAY...MAINLY AFTERNOON AND EVENING. HIGHS
WEDNESDAY IN THE MID 70S TO LOWER 80S.

ONE LAST LINGERING PIECE OF UPPER ENERGY AND THE UPPER COLD POOL
BRUSH JUST NORTH AND NORTHEAST OF OUR REGION THURSDAY SUPPORTING
ONE LAST ROUND OF ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY IN NORTHERN AND EASTERN AREAS. COOLING
CONTINUES TO TAKE PLACE ACROSS THE REGION...AND HIGHS SHOULD BE IN
THE 70S TO NEAR 80.

NIGHTTIME LOWS TONIGHT SHOULD BE IN THE UPPER 50S TO LOWER
60S...COOLER IN HIGHER TERRAIN. FOR WEDNESDAY NIGHT AND THURSDAY
NIGHT LOWS IN THE 50S WITH AROUND 50 HIGHER TERRAIN.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FRIDAY WE WILL DEALING WITH THE LAST VESTIGES OF A CYCLONIC FLOW
REGIME...WITH POTENTIALLY ONE FINAL WEAK DISTURBANCE ROTATING AROUND
THE WESTERN PERIPHERY OF AN UPPER LOW OVER THE CANADIAN MARITIMES.
SO WILL MENTION JUST SLIGHT CHANCE POPS FOR WESTERN NEW
ENGLAND...BEFORE TRANQUIL CONDITIONS DEVELOP FRIDAY NIGHT AS THE
FLOW STARTS TO BECOME MORE ANTICYCLONIC.

THE WEEKEND LOOKS TO FEATURE PLENTY OF SUNSHINE AND SEASONABLE
TEMPERATURES...AS A RIDGE OF HIGH PRESSURE BOTH AT THE SURFACE AND
ALOFT BECOMES ESTABLISHED ACROSS THE REGION. THE 00Z GFS IS ACTUALLY
DEVELOPING SOME CONVECTION ON SUNDAY UNDERNEATH THE RIDGE...WHICH IN
THE ABSENCE OF ANY SIGNIFICANT MOISTURE AND INSTABILITY LOOKS RATHER
SUSPECT. WILL LEAN TOWARD THE 00Z ECMWF WHICH IS INDICATING
RAIN-FREE CONDITIONS UNDER THE RIDGE.

QUIET WEATHER SHOULD CONTINUE INTO EARLY NEXT WEEK WITH THE RIDGE
STILL EXPECTED TO BE IN PLACE ACROSS THE NORTHEAST CONUS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR FLYING CONDITIONS WILL PERSIST THROUGHOUT THE AFTERNOON
HOURS WITH BRIEF PERIODS OF MVFR CONDITIONS ASSOCIATED WITH
SHOWERS/THUNDERSTORMS...BEFORE MVFR/IFR FOG RETURNS TONIGHT.

THIS AFTERNOON...DAYTIME HEATING HAS HELPED SPAWN SCATTERED TO
BROKEN CUMULUS AROUND 5-7 KFT...AND WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST.
THE SHOWERS AND THUNDERSTORMS WILL BE SCATTERED IN NATURE THROUGHOUT
THE AFTERNOON HOURS SO HAVE PLACED VCSH IN THE TAFS WITH TEMPO
GROUPS TO ACCOUNT FOR BRIEF REDUCTIONS TO MVFR ASSOCIATED WITH ANY
SHOWERS/STORMS. SOME OF THE STORMS MAY CONTAIN HEAVY DOWNPOURS AND
GUSTY WINDS. WINDS WILL BE OUT OF THE SOUTH/SOUTHWEST AT 5-10 KNOTS.

TONIGHT INTO WEDNESDAY...THE THUNDERSTORM THREAT WILL DIMINISH AFTER
SUNSET WITH SOME LINGERING SHOWERS AT THE TAF SITES THROUGH 03Z AS
THE COLD FRONT MOVES ACROSS THE REGION. BEHIND THE FRONT...SKIES
WILL CLEAR ALLOWING FOR MVFR/IFR FOG TO RETURN TO THE TAF
SITES...ESPECIALLY WHERE SIGNIFICANT RAINFALL OCCURS FROM ANY
CONVECTION.

VFR FLYING CONDITIONS LOOK TO RETURN AFTER 12Z WEDNESDAY AS AN AREA
OF HIGH PRESSURE BEGINS TO SLOWLY BUILD INTO THE REGION. WINDS
TONIGHT WILL TREND CALM BEFORE BECOMING LIGHT AND VARIABLE AROUND 5
KNOTS WEDNESDAY.

OUTLOOK...

WEDNESDAY NIGHT:  SLIGHT CHANCE OF SHRA.
THURSDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
THURSDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.

&&

.FIRE WEATHER...
A SLOW MOVING COLD FRONT APPROACHING FROM SOUTHERN CANADA WILL
BRING A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA ON
TUESDAY AND WEDNESDAY BEFORE CLEARING THE REGION.

MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON AND TOMORROW AFTERNOON
SHOULD RANGE IN THE 40 TO 55 PERCENT RANGE. NIGHTTIME RH VALUES
SHOULD BE 70 TO 100 PERCENT. WINDS WILL BE WEST TO NORTHWEST AT 15
MPH OR LESS THROUGH THE PERIOD.

&&

.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON
AND EVENING THROUGH WEDNESDAY ASSOCIATED WITH AN ADVANCING
COLD FRONT. THE THREAT OF ISOLATED FLOODING OF POOR DRAINAGE AND
URBAN AREAS WILL CONTINUE THIS AFTERNOON THROUGH WEDNESDAY...
MAINLY IF THUNDERSTORMS REPEATEDLY PASS OVER THE SAME LOCATIONS.
DUE TO THE CONVECTIVE NATURE OF THE RAINFALL...MOST RIVER BASINS
WILL NOT EXPERIENCE MUCH IMPACT. SOME RISES MAY OCCUR FOR AREAS
THAT SEE REPEATED RAINFALL THROUGH MIDWEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...SND/HWJIV/IRL
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...IRL
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Aug 5, 4:10 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
410 AM EDT TUE AUG 5 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-061100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
410 AM EDT TUE AUG 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. LOCALLY HEAVY RAIN IS POSSIBLE IN
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED WEDNESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 5, 2:13 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
213 PM EDT TUE AUG 5 2014

NYZ042-043-051845-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
213 PM EDT TUE AUG 5 2014

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HULETTS
LANDING...OR ABOUT 7 MILES NORTH OF WHITEHALL...AND MOVING EAST AT 15
MPH.

THE THUNDERSTORM WILL BE NEAR...
PUTNAM STATION AND 6 MILES SOUTH OF PUTNAM BY 225 PM EDT
LOW HAMPTON BY 240 PM EDT
8 MILES NORTH OF HAMPTON FLATS BY 245 PM EDT

LAT...LON 4372 7336 4369 7340 4365 7342 4362 7341
      4359 7342 4358 7340 4363 7337 4363 7332
      4355 7325 4356 7361 4374 7362 4377 7335
TIME...MOT...LOC 1813Z 268DEG 11KT 4366 7342

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 4:03 PM EDTAreal Flood AdvisoryALYWashington3 hr
Aug 5, 5:06 PM EDTSpecial Weather StatementALYRensselaer24 min
Aug 5, 5:18 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady57 min
Aug 5, 5:29 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
Aug 5, 6:34 PM EDTFlash Flood WarningALYAlbany, Rensselaer3 hr
Aug 5, 7:03 PM EDTAreal Flood AdvisoryALYColumbia, Greene, Rensselaer3 hr
Aug 5, 7:08 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
Aug 5, 7:36 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.